Alert archive / Puerto Rico / Flash Flood Warnings in 2010

Flash Flood Warning 5, NWS JSJ

March 11, 2010

NWS JSJ issued this flash flood warning at Mar 11, 2010, 9:18 AM CST. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2010, 9:18 AM CST (15:18 UTC)
Expired
Mar 11, 2010, 12:15 PM CST
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 44 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 10:40 AM CSTFLASH FLOODLuquillo, PRPERSON TRAPPED IN CAR HALF FULL OF WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 82 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WGCA52 TJSJ 111518
FFWSJU
PRC037-053-089-119-111815-
/O.NEW.TJSJ.FF.W.0005.100311T1518Z-100311T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1118 AM AST THU MAR 11 2010

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     LUQUILLO
     CEIBA
     FAJARDO
     RIO GRANDE

* UNTIL 215 PM AST

* AT 1114 AM AST...THE PUBLIC REPORTED ROUTE 191 THAT GOES INTO THE 
EL YUNQUE NATIONAL RAIN FOREST FLOODED. RADAR CONTINUES TO INDICATE 
VERY HEAVY RAIN IN THE AREA NEARLY STATIONARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1833 6584 1844 6580 1839 6563 1836 6561
      1828 6575

$$

ROSA

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 3:28 AM CST, 5 hours 50 minutes earlier.

Area forecast discussion, Mar 11, 3:28 AM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
528 AM AST THU MAR 11 2010

.SYNOPSIS...STATIONARY AND WEAKENING FRONTAL BOUNDARY EXTENDING FROM
SOUTHERN LEEWARD ISLANDS...EAST NORTHEASTWARD ACROSS THE ATLANTIC
WILL CONTINUE TO DISSIPATE TODAY AND TOMORROW. MID TO UPPER LEVEL
RIDGE WILL BUILD ACROSS THE REGION DURING THE NEXT FEW DAYS INDUCING
AN INCREASE IN WINDS AND LESS SHOWER ACTIVITY ACROSS THE FA FOR THE
UPCOMING WEEKEND.

&&

.DISCUSSION...THE REMNANTS OF THE WEAK FRONTAL BOUNDARY ACROSS THE
SOUTHERN LEEWARD ISLANDS THIS MORNING...WILL CONTINUE TO PRODUCE
SOME CLOUDINESS AND ISOLATED TO SCATTERED SHOWERS ACROSS THE LOCAL
ISLANDS AND COASTAL WATERS DURING THE NEXT FEW DAYS. THIS MOISTURE
IN COMBINATION WITH SEA BREEZE DEVELOPMENT AND LOCAL EFFECTS WILL
AID IN THE DEVELOPMENT OF LIGHT TO MODERATE SHOWERS ACROSS PARTS OF
THE LOCAL ISLANDS TODAY...BUT NO WIDESPREAD RAINFALL IS EXPECTED AT
THIS TIME. THE FRONTAL REMNANTS WILL FINALLY LOSE IDENTITY WITH A
GRADUAL DECREASE IN MOISTURE AND CLOUD COVER THROUGH THE UPCOMING
WEEKEND. HOWEVER...THIS BREAK IN CLOUD COVER WILL HELP PROVIDE
SUFFICIENT DAYTIME HEATING WHICH WILL ENHANCE AFTERNOON AND LATE
EVENING SHOWER DEVELOPMENT. LATEST TJSJ 11/00Z SOUNDING INDICATED A
NORTHEAST LOW LEVEL WIND FLOW UP TO 15 KNOTS...BECOMING
SOUTHWESTWARD AND STRONGER AT 5K FEET AND ALOFT. LOW LEVEL WINDS
WILL BECOME MORE EASTERLY BY FRIDAY AND SOUTHEASTERLY BY THE
WEEKEND...PRODUCING AGAIN WARMER THAN NORMAL TEMPERATURES ALONG THE
NORTHERN SECTIONS OF PUERTO RICO. LATEST MODELS SUGGEST SOME
MOISTURE ACROSS THE LOCAL ISLANDS BY MID WEEK.

&&

.AVIATION...THE REMNANTS OF THE WEAK FRONTAL BOUNDARY ACROSS THE
SOUTHERN LEEWARD ISLANDS THIS MORNING...WILL CONTINUE TO PRODUCE
SOME CLOUDINESS AND ISOLATED TO SCATTERED SHOWERS ACROSS THE LOCAL
ISLANDS AND COASTAL WATERS DURING THE NEXT FEW DAYS. THIS MOISTURE
IN COMBINATION WITH SEA BREEZE DEVELOPMENT AND LOCAL EFFECTS WILL
AID IN THE DEVELOPMENT OF LIGHT TO MODERATE SHOWERS ACROSS PARTS OF
THE LOCAL ISLANDS TODAY...BUT NO WIDESPREAD RAINFALL IS EXPECTED AT
THIS TIME. THE FRONTAL REMNANTS WILL FINALLY LOSE IDENTITY WITH A
GRADUAL DECREASE IN MOISTURE AND CLOUD COVER THROUGH THE UPCOMING
WEEKEND. HOWEVER...THIS BREAK IN CLOUD COVER WILL HELP PROVIDE
SUFFICIENT DAYTIME HEATING WHICH WILL ENHANCE AFTERNOON AND LATE
EVENING SHOWER DEVELOPMENT. LATEST TJSJ 11/00Z SOUNDING INDICATED A
NORTHEAST LOW LEVEL WIND FLOW UP TO 15 KNOTS...BECOMING
SOUTHWESTWARD AND STRONGER AT 5K FEET AND ALOFT. LOW LEVEL WINDS
WILL BECOME MORE EASTERLY BY FRIDAY AND SOUTHEASTERLY BY THE
WEEKEND...PRODUCING AGAIN WARMER THAN NORMAL TEMPERATURES ALONG THE
NORTHERN SECTIONS OF PUERTO RICO. LATEST MODELS SUGGEST SOME
MOISTURE ACROSS THE LOCAL ISLANDS BY MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  84  75  85  75 /  20  20  10  20
STT  84  75  84  76 /  20  20  10  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

09/72
Hazardous weather outlook, Mar 11, 3:10 AM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
510 AM AST THU MAR 11 2010

AMZ710>745-PRZ001>013-120915-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
510 AM AST THU MAR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-120915-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
510 AM AST THU MAR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 5:57 AM CSTAreal Flood AdvisoryJSJ3 hr
Mar 11, 7:22 AM CSTFlash Flood WarningJSJ3 hr
Mar 11, 8:58 AM CSTAreal Flood AdvisoryJSJ3 hr
Mar 11, 11:34 AM CSTAreal Flood AdvisoryJSJ3 hr
Mar 11, 11:41 AM CSTFlash Flood WarningJSJ4 hr
Mar 11, 2:10 PM CSTAreal Flood AdvisoryJSJ3 hr
Mar 11, 2:26 PM CSTAreal Flood AdvisoryJSJ3 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.